Case report highlights drug-induced vitiligo after carbamazepine use in a South Indian woman, suggesting monitoring for adverse effects.
Vitiligo is a chronic autoimmune skin disorder with a global prevalence of 0.5–2%, highest noted in the Indian subcontinent. Drug-induced vitiligo from carbamazepine is rare, with only two reported cases. This report describes a South Indian woman in her mid-30s who developed acrofacial vitiligo after 2 years of carbamazepine use. A dermatologist’s opinion was obtained and suggested carbamazepine withdrawal. Repigmentation occurred after 3 months of carbamazepine withdrawal, and a Naranjo score of 7 indicated a probable causal link. Clinicians should monitor long-term carbamazepine users for dermatological adverse effects, as early detection and discontinuation may reverse symptoms.
No takes yet. Share an insight, caveat, or question.
Thangam et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: